Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Bleeding after morning after pill

(4 Posts)
LauraLoo4 Tue 03-Jan-17 16:06:49

Hi, I've had a lot of bleeding lately. 13 days in fact! I took the morning after pill on the 16th December. I started bleeding on the 21st and haven't stopped yet. Is this normal??

I also had the coil fitted on the 19th. But it came out three days later. I was thinking it was the coil that caused the bleeding but now I think it might be the morning after pill.

Is bleeding this much normal after taking the morning after pill??

MiniJellyBeans Tue 03-Jan-17 22:52:13

Hi Laura, sorry you didn't get replies to your previous thread on this topic. In answer to your questions - it's possible to have a few days' bleeding straight after coil removal (usually light) and also to have a "withdrawal bleed" for a few days after emergency contraception, again usually light and typically starting 5-7 days after taking the EC. But if the bleeding is lasting this long, and especially if you have any other symptoms such as pelvic pain or fever, it would be worth seeing either your GP or the family planning/sexual health clinic (ideally whichever health care provider dealt with your EC/coil). Then other causes could be ruled out, such as infection, bleeding in early pregnancy, or gynaecological problems.

Feel free to message me for further advice if it would help (I work in this field). All the best.

LauraLoo4 Wed 04-Jan-17 07:35:23

Thank you SO much for your reply! I've been searching and searching and posting and posting looking for answers! But haven't had any luck to finding an answer. If I could ask you a few questions if you don't mind?!

So I've realised the coil probably isn't the cause of the bleeding. Because everything I've searched says it doesn't go on this long. But side effects of the morning after pill says irregular bleeding can happen. But 14 days seems too long. I did try to see the doctor that gave me it but she's on holiday for two weeks. She did manage to get me a scan appointment at the hospital on Friday coming but I'm quite sure they won't see anything.
The only other symptoms I have is hormonal mainly and cramping on and off, I keep thinking a proper period is coming, I get mild stomach cramps, back ache, tiredness but then the bleeding won't get any heavier. Then the next day the symptoms have gone. I can't possibly be pregnant with all this bleeding! I've had no fever.
I'm wondering would the sexual health clinic be more knowledgeable than the doctor??

Sorry to bombard you with information! I'm so confused! I've never had gynaecological problems before!

MiniJellyBeans Wed 04-Jan-17 09:33:16

Hi again Laura, yes it may be worth trying to see someone at your local sexual health clinic - it could be just a prolonged withdrawal bleed from EC, but the symptoms you describe could still be due to an infection (eg. pelvic inflammatory disease) or pregnancy related, including ectopic pregnancy (bleeding doesn't always mean you can't be pregnant). I'm sending you a personal message, but apologies if you'd rather not receive one.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now